The Annals of Statistics

On the Asymptotic Relation Between $L$-Estimators and $M$-Estimators and their Asymptotic Efficiency Relative to the Cramer-Rao Lower Bound

Constance van Eeden

Full-text: Open access

Abstract

This paper gives conditions under which $L$- and $M$-estimators of a location parameter have asymptotically the same distribution, conditions under which they are asymptotically equivalent and conditions under which $L$-estimators are asymptotically efficient relative to the Cramer-Rao lower bound. Our results differ from analogous results of Jung (1955), Bickel (1965), Chernoff, Gastwirth, Johns (1967), Jaeckel (1971) and Rivest (1978, 1982) in that we do not require that the derivative of the density of the observations is absolutely continuous nor that the function defining the $M$-estimator is absolutely continuous.

Article information

Source
Ann. Statist., Volume 11, Number 2 (1983), 674-690.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176346172

Digital Object Identifier
doi:10.1214/aos/1176346172

Mathematical Reviews number (MathSciNet)
MR696078

Zentralblatt MATH identifier
0526.62038

JSTOR
links.jstor.org

Subjects
Primary: 62G05: Estimation
Secondary: 62F10: Point estimation

Keywords
$L$-estimators $M$-estimators efficient $L$-estimators asymptotic relation between $L$- and $M$-estimators

Citation

van Eeden, Constance. On the Asymptotic Relation Between $L$-Estimators and $M$-Estimators and their Asymptotic Efficiency Relative to the Cramer-Rao Lower Bound. Ann. Statist. 11 (1983), no. 2, 674--690. doi:10.1214/aos/1176346172. https://projecteuclid.org/euclid.aos/1176346172


Export citation